MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASAY
Model Number 10995696
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant atellica im tni-ultra result is unknown.Siemens healthcare diagnostics is investigating.The interpretation of results of the instructions for use states, "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A customer obtained one discordant (elevated) result on one patient sample draw (draw #2) with atellica im troponin i ultra (tni-ultra) compared to repeat result from the same sample and the results of different sample draws from the same patient and versus an alternate method.No issues were observed with any other patients regarding atellica im tnl-ultra.The customer believes that the discordant result was due to the specific sample.Patient treatment was not prescribed, altered or delayed.There was no report of adverse health consequences due to the discordant high tni-ultra result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed initial mdr 1219913-2020-00035 on 02/06/2020.Additional information 02/11/2020: the instrument log files requested by siemens were sent via siemens secure file exchange.Additional information 2/19/2020: the customer reported a discordant elevated tniu result on one patient.The sample was later repeated on an alternate atellica analyzer and was low/negative.Siemens reviewed the available information to determine probable root cause.Quality control was in range at the time of the incident and no other patient sample results were affected.Siemens reviewed the instrument hardware log files (icdebug and sample/reagent integrity logs) and was not able to find any hardware issues that may have caused the falsely elevated result.The sample was collected in lithium heparin plasma tube and processed for approximately 5000 rpm for 5 minutes.A sample integrity error was generated by the system when the sample was repeated.Preanalytic variables can affect the quality of the sample and can lead to erroneous results.While there is insufficient information to determine the cause of the false results, siemens cannot rule out preanalytic factors leading to fibrin interference as the causative agent.No product performance issue confirmed.The customer is operational.Based on the investigation, no product problem was identified.No further evaluation of the device is required.

Brand Name
ATELLICA IM TROPONIN I ULTRA (TNI-ULTRA)
Common Device Name
TROPONIN I IMMUNOASAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9678562
Report Number1219913-2020-00035
Device Sequence Number2371380
Product Code MMI
UDI-Device Identifier00630414600093
UDI-Public00630414600093
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2020
Device Model Number10995696
Device Catalogue NumberN/A
Device Lot Number47877167
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR